Indian Journal of Dermatology
  Publication of IADVL, WB
  Official organ of AADV
Indexed with Science Citation Index (E) , Web of Science and PubMed
 
Users online: 1974  
Home About  Editorial Board  Current Issue Archives Online Early Coming Soon Guidelines Subscriptions  e-Alerts    Login  
    Small font sizeDefault font sizeIncrease font size Print this page Email this page
CASE REPORT
Year : 2015  |  Volume : 60  |  Issue : 2  |  Page : 194-197

Psoriatic erythroderma and hypothalamus-pituitary axis suppression due to misuse of systemic steroid: Two challenging cases


1 Classified specialist, MH Ahmedabad, Gujrat, (Dermatology, Venereology and Leprosy), Command Hospital, Eastern Command, Kolkata, West Bengal, India
2 Senior Advisor, MH Ahmedabad, Gujrat, (Dermatology, Venereology and Leprosy), Command Hospital, Eastern Command, Kolkata, West Bengal, India

Correspondence Address:
Gautam K Singh
Graded Specialist (Dermatology, Venereology and Leprosy) Command Hospital, Eastern Command, Kolkata - 700 027
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0019-5154.152529

Rights and Permissions

Adding corticosteroid in homeopathic pills, self medication of steroid in the backdrop permanent cure in cases of psoriasis is not very uncommon in clinical practice in Indian subcontinent. First case a 52 year man, a known case of psoriasis vulgaris with psoriatic arthropathy of 15 years duration received multiple modalities of therapies without any satisfactory response. He was on self medication of tab prednisolone 10 mg daily with Cushingoid features. Second case a 22 year old boy, a known case of psoriasis from last 06 years was on Homeopathic treatment with Cushinoid features. Tapering of systemic steroid in first case and discontinuation of homeopathic drug in second case resulted in erythroderma and features of adrenal insufficiiency. Investigation revealed low morning cortisol and low cortisol following ACTH stimulation suggestive of HPA axis suppression. Planned withdrawal of steroid under the cover of short acting systemic steroid for short duration along with combination of immunosuppressants and supportive care gave an excellent result in both the cases.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3574    
    Printed41    
    Emailed0    
    PDF Downloaded98    
    Comments [Add]    

Recommend this journal